Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Compact composition operators
on the Smirnov class


Authors: Jun Soo Choa, Hong Oh Kim and Joel H. Shapiro
Journal: Proc. Amer. Math. Soc. 128 (2000), 2297-2308
MSC (1991): Primary 47B38; Secondary 30D55
Published electronically: December 8, 1999
MathSciNet review: 1653449
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a composition operator on the Smirnov class $N^+$ is compact if and only if it is compact on some (equivalently: every) Hardy space $H^p$ for $0<p<\infty$. Along the way we show that for composition operators on $N^+$ both the formally weaker notion of boundedness, and a formally stronger notion we call metric compactness, are equivalent to compactness.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B38, 30D55

Retrieve articles in all journals with MSC (1991): 47B38, 30D55


Additional Information

Jun Soo Choa
Affiliation: Department of Mathematics Education, Sung Kyun Kwan University, Jongro-Gu, Seoul 110–745, Korea
Email: jschoa@yurim.skku.ac.kr

Hong Oh Kim
Affiliation: Department of Mathematics, KAIST, Taejon 305–701, Korea
Email: hkim@ftn.kaist.ac.kr

Joel H. Shapiro
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824-1027
Email: shapiro@math.msu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05239-9
PII: S 0002-9939(99)05239-9
Keywords: Composition operator, Smirnov class, compact operator
Received by editor(s): May 29, 1998
Received by editor(s) in revised form: September 10, 1998
Published electronically: December 8, 1999
Additional Notes: This research was supported in part by BSRI, KOSEF, and NSF
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2000 American Mathematical Society